Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 10, 2013, 1:53 PM CST for 10 counties in Kansas. It took effect at Jan 11, 2013, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2013, 1:53 PM CST (19:53 UTC)
- In effect from
- Jan 11, 2013, 11:00 AM CST
- Expired
- Jan 11, 2013, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS73 KICT 101953 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 153 PM CST THU JAN 10 2013 ...WINDY CONDITIONS EXPECTED ACROSS CENTRAL KANSAS ON FRIDAY AFTERNOON... KSZ032-033-047>051-111000- /O.NEW.KICT.WI.Y.0001.130111T1500Z-130112T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 153 PM CST THU JAN 10 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. * TIMING...STRONG SOUTH WINDS WILL AFFECT THE AREA FROM 9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING. * WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH ARE POSSIBLE. * IMPACTS...USE CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST TO EAST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
5 follow-up statements
309 WWUS73 KICT 110252 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 852 PM CST THU JAN 10 2013 KSZ032-033-048-049-111700- /O.NEW.KICT.FG.Y.0002.130111T0252Z-130111T1300Z/ /O.CON.KICT.WI.Y.0001.130111T1500Z-130112T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 852 PM CST THU JAN 10 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. * FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY. * WIND TIMING...STRONG SOUTHWEST WINDS WILL AFFECT THE AREA FROM 9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING. * VISIBILITY...LESS THAN A QUARTER MILE. * WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH ARE POSSIBLE. * IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY DIFFICULT...SO USE EXTRA CARE. ON FRIDAY BE SURE TO USE CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST TO EAST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN. USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ KSZ047-050-051-111700- /O.CON.KICT.WI.Y.0001.130111T1500Z-130112T0000Z/ BARTON-RICE-MCPHERSON- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON 852 PM CST THU JAN 10 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. * TIMING...STRONG SOUTH WINDS WILL AFFECT THE AREA FROM 9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING. * WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH ARE POSSIBLE. * IMPACTS...USE CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST TO EAST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
021 WWUS73 KICT 110519 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1119 PM CST THU JAN 10 2013 KSZ067-082-091-111930- /O.EXB.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/ /O.EXA.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/ RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER 1119 PM CST THU JAN 10 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY. * FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY. * WIND TIMING...STRONG SOUTHWEST WINDS WILL AFFECT THE AREA FROM 9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING. * VISIBILITY...LESS THAN A QUARTER MILE. * WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH ARE POSSIBLE. * IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY DIFFICULT...SO USE EXTRA CARE. ON FRIDAY BE SURE TO USE CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST TO EAST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN. USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ KSZ047-050-051-111930- /O.EXA.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/ /O.EXT.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/ BARTON-RICE-MCPHERSON- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON 1119 PM CST THU JAN 10 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY... ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY. * FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY. * WIND TIMING...STRONG SOUTH WINDS WILL AFFECT THE AREA FROM 9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING. * VISIBILITY...LESS THAN A QUARTER MILE. * WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH ARE POSSIBLE. * IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY DIFFICULT...SO USE EXTRA CARE. ON FRIDAY BE SURE TO USE CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST TO EAST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-068>070-083-092>094-098-111300- /O.EXA.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-SUMNER-COWLEY-ELK- CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN 1119 PM CST THU JAN 10 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. * FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY. * VISIBILITY...LESS THAN A QUARTER MILE. * IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY DIFFICULT...SO USE EXTRA CARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN. USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ KSZ032-033-048-049-111930- /O.EXT.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/ /O.CON.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 1119 PM CST THU JAN 10 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY... ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY. * FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY. * WIND TIMING...STRONG SOUTHWEST WINDS WILL AFFECT THE AREA FROM 9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING. * VISIBILITY...LESS THAN A QUARTER MILE. * WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH ARE POSSIBLE. * IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY DIFFICULT...SO USE EXTRA CARE. ON FRIDAY BE SURE TO USE CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST TO EAST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN. USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ LAWSON
154 WWUS73 KICT 110926 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 AM CST FRI JAN 11 2013 KSZ032-033-047>051-067-082-091-112330- /O.CAN.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/ /O.CON.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 326 AM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. * TIMING...STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL FROM LATE MORNING THROUGH ABOUT 7 PM. * WINDS...SUSTAINED SPEEDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. THE WINDS WILL LIKELY BE STRONGEST GENERALLY ALONG AND WEST OF INTERSTATE 135. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON ROADS ORIENTED WEST TO EAST. USE EXTRA CAUTION. && $$ KSZ052-053-068>070-083-092>094-098-111030- /O.CAN.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-SUMNER-COWLEY-ELK- CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN 326 AM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE DENSE FOG ADVISORY. $$ ADK
381 WWUS73 KICT 110930 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 330 AM CST FRI JAN 11 2013 KSZ032-033-047>051-067-082-091-112330- /O.CON.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 330 AM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. * TIMING...STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL FROM LATE MORNING THROUGH ABOUT 7 PM. * WINDS...SUSTAINED FROM 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE LIKELY. THE WINDS WILL LIKELY BE STRONGEST GENERALLY ALONG AND WEST OF INTERSTATE 135. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON ROADS ORIENTED WEST TO EAST. USE EXTRA CAUTION. && $$ ADK
422 WWUS73 KICT 120051 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 651 PM CST FRI JAN 11 2013 KSZ032-033-047>051-067-082-091-120200- /O.EXP.KICT.WI.Y.0001.000000T0000Z-130112T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 651 PM CST FRI JAN 11 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... STRONG SOUTHWEST WINDS HAVE BEEN ON THE DECREASE OVER THE PAST HOUR AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 10, 1:47 PM CST, 6 minutes earlier.
Area forecast discussion, Jan 10, 1:47 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 147 PM CST THU JAN 10 2013 .DISCUSSION... MAIN FORECAST CONCERNS WILL BE EXITING LIGHT RAIN/DRIZZLE. THEN WINDY AND WARMER ON FRI...BEFORE A COLD SURGE ON FRI NIGHT. TONIGHT: STORM SYSTEM CURRENTLY LOCATED OK WILL RAPIDLY LIFT NORTH-NORTHEAST THIS EVENING...PUSHING ACROSS SE KS INTO WRN MO. AS THIS SYSTEM LIFTS NE...EXPECT MOST OF THE LIGHT RAIN TO MOVE OUT WITH IT. SHORT TERM MODELS SHOW BOUNDARY LEVEL MOISTURE REMAINING HIGH...UNTIL MAIN SYSTEM PULLS EAST OF THE AREA...SO COULD SEE SOME LINGERING DRIZZLE THROUGH THE EVENING HOURS FOR MOST LOCATIONS...ENDING FROM SW TO NE BY MIDNIGHT. FORECAST SOUNDINGS HINTING AT SOME PATCHY FOG IN ITS WAKE...BUT LOW LAYERS LOOK TOO MIXED FOR FOG DEVELOPMENT...WITH PROBABLY MORE OF A VERY LOW STRATUS DECK. SO WILL TRIM BACK ON THE PATCHY FOG MENTION...EXCEPT FOR AREAS ALONG A KSLN TO KCNU LINE. FRI: EXPECTING THE SFC FLOW TO QUICKLY SHIFT BACK TO THE SW ON FRI AS THE NEXT SHORTWAVE MOVES ACROSS THE NRN PLAINS. THIS WILL LEAD TO A TIGHTER SFC GRADIENT AND GOOD DOWNSLOPE CONDITIONS ACROSS MOST OF THE REGION ON FRI AFTERNOON. LATEST NAM/WRF AND GFS SUGGESTS 850H WINDS OF 60 KTS JUST OFF THE DECK. BUFKIT SOUNDINGS SUGGEST MOMENTUM TRANSFER WILL BE STRONG ENOUGH TO BRING SOME OF THE STRONG WINDS DOWN THE SFC...WITH SOME GUSTS AS HIGH AS 40 KT POSSIBLE. SO HAVE DECIDED TO ISSUE A WIND ADVISORY FOR MOST OF CEN KS. NOT SURE HOW FAR SOUTHEAST TO TAKE THIS ADVISORY...BUT WILL LEAVE MOST OF SOUTH CENTRAL KS OUT OF THIS FOR NOW...BUT THIS COULD BE INCLUDED WITH LATER FORECASTS. 850H THERMAL RIDGE WILL ALSO MOVE ACROSS THE AREA AS WELL...WITH 850H TEMPS OF +10-12C. THIS WILL LEAD TO SPRINGLIKE TEMPS IN THE LOW 60S. THE WARM UP WILL BE SHORT LIVED...AS THE SYSTEM MOVING ACROSS THE NRN PLAINS WILL DRAG A STRONG COLD SOUTHEAST ACROSS THE AREA LATE TONIGHT. THIS WILL LEAD TO SHARPLY COLDER TEMPS MOVING INTO THE AREA LATE FRI NIGHT INTO EARLY ON SAT. SAT-TUE: EXPECTING A COLD AND BLUSTERY DAY ON SAT...BUT LACK OF MOISTURE WILL KEEP THIS BOUNDARY DRY AS IT MOVES ACROSS...WITH DRAMATICALLY COLDER TEMPS FOR THE AREA BY SAT AFTERNOON. NOT EXPECTING PORTIONS OF CEN KS TO MAKE IT OUT OF THE UPPER 20S GIVEN THE STRONG COLD ADVECTION. FRONTAL BOUNDARY LOOKS TO STALL SOMEWHAT OVER NORTHEAST OK AND SW MO ON SAT AFTERNOON. A TIGHT MID-LEVEL BAROCLINIC ZONE WILL CONTINUE TO BE SITUATED ACROSS PORTIONS OF EXTREME SOUTHEAST KS FOR SAT EVE/NIGHT OVER THE TOP OF THIS SHALLOW COLD AIR AS A WEAK WAVE LOOKS TO MOVE ALONG THIS BOUNDARY FOR SAT NIGHT. MID LEVEL SATURATION ON THE GFS...AND TO A LESSOR EXTENT THE ECMWF...SUGGESTS A PRECIP CHANCE AS THIS WAVE MOVES ACROSS ARK. GFS FORECAST SOUNDINGS SUGGEST A LIGHT SNOW CHANCE...SO THINK A LOW POP IS STILL WARRANTED FOR THIS. BUT CONFIDENCE IS INCREASING SOME OF AT LEAST A CHANCE FOR SOME ACCUMULATING SNOWS IN SE KS SAT NIGHT. MEDIUM RANGE MODELS SUGGEST THAT THIS COLD AIRMASS WILL LINGER ACROSS THE AREA THROUGH MON OR TUE AS AN ELONGATED MID LEVEL TROUGH KEEPS THE SHALLOW COLD AIR IN PLACE. THIS LARGE CANADIAN SFC PRESSURE AREA WILL KEEP THINGS DRY THROUGH THE BEGINNING OF THE WEEK. KETCHAM && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU POOR AVIATION CONDITIONS WILL CONTINUE ACROSS THE ENTIRE REGION TODAY WITH LOW CLOUDS IN THE IFR CATEGORY AND SOME VISIBILITY REDUCTIONS. THE LOW CLOUD CEILINGS WILL SLOWLY RISE TONIGHT AS THE SOUTHERLY WINDS BEGIN TO PICK UP TOWARDS FRIDAY MORNING. GUSTY SOUTHWEST WINDS WILL AFFECT ALL OF CENTRAL KANSAS TOMORROW AND PORTIONS OF SOUTH CENTRAL KANSAS...WITH LOW CLOUDS GRADUALLY SCATTERING OUT. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 43 64 27 37 / 10 10 10 10 HUTCHINSON 42 63 24 34 / 10 10 10 10 NEWTON 42 64 26 35 / 10 10 10 10 ELDORADO 42 63 28 37 / 10 10 10 10 WINFIELD-KWLD 43 65 32 39 / 10 10 10 10 RUSSELL 34 56 18 30 / 10 10 10 10 GREAT BEND 36 59 20 31 / 10 10 10 10 SALINA 41 62 21 32 / 10 10 10 10 MCPHERSON 41 63 23 33 / 10 10 10 10 COFFEYVILLE 44 66 40 45 / 20 10 10 20 CHANUTE 44 64 35 41 / 20 10 10 20 IOLA 45 64 35 40 / 20 10 10 20 PARSONS-KPPF 43 65 37 43 / 20 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM CST FRIDAY FOR KSZ032-033- 047>051. &&
Hazardous weather outlook, Jan 10, 11:37 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1137 AM CST THU JAN 10 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111745- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1137 AM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PROBABILITIES FOR SNOW...OR A RAIN AND SNOW MIX WILL BE POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY OR PORTIONS OF SOUTHEAST KANSAS WITH LITTLE OR NO SNOW ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.